upr-header-1.jpg
Play Live Radio
Next Up:
0:00
0:00
Available On Air Stations
Health

Army: 60 Hospitalizations, 2 Deaths Blamed On Vaping Oils

Synthetic cannabinoid oils have been associated with negative health implications, hospitalizations, and deaths.
spiceaddictionsupport.org
/
Synthetic cannabinoid oils have been associated with negative health implications, hospitalizations, and deaths.

The U.S. Army is warning about the dangers of vaping synthetic cannabinoid oil after about 60 soldiers and Marines in North Carolina and 33 troops in Utah experienced serious medical problems in January.

In a Monday public health alert, the U.S. Army Public Health Center said military personnel have suffered headaches, nausea, vomiting, palpitations, dilated pupils, dizziness, agitation and seizures. All these symptoms are associated with synthetic cannabinoids. Two Marines have died in accidents blamed on synthetic cannabinoid-induced seizures.

Army regulations ban the use of so-called CBD oil or any products derived from marijuana, so some soldiers are using synthetic replacement oil.

Public Health Center spokeswoman Chanel S. Weaver tells The Fayetteville Observer that stopping this trend is a "top priority."